CASE REPORT
Year : 2022  |  Volume : 16  |  Issue : 4  |  Page : 481-484

Major depressive disorder (MDD), antidepressants, and uncontrolled hypertension: A report of intraoperative autonomic dysregulation


Department of Anesthesiology, Aretaieion University Hospital, Athens, Greece

Correspondence Address:
Polyxeni Theodosopoulou
34, Antifilou Str, Athens
Greece
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/sja.sja_4_22

Rights and Permissions

Objective: Major depressive disorder (MDD) represents the leading cause of mental disability worldwide. While relations between MDD and alterations to the cardiovascular system have been studied before, the autonomic dysfunction caused by the disease and the medical therapies involved during treatment has not been widely reported. Our case aims to prove such linkage exists and is a potent hazard during major operative procedures. Methods: Studies have associated the disorder with a concomitant dysfunction of the autonomic nervous system, predisposing patients to hypertension. We present the case of a patient presenting with an intraoperative hypertensive spike that could be attributed to such a dysregulation of the autonomic system, in the absence of any other possible explanation. Results: The observed intraoperative hypertensive spike was managed pharmacologically, and the patient did not experience any further hemodynamic instability or postoperative complications. Conclusion: Our case tries to highlight a disregarded aspect of perioperative management for patients suffering from MDD.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed182    
    Printed10    
    Emailed0    
    PDF Downloaded29    
    Comments [Add]    

Recommend this journal